Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 43, NWS Cleveland, OH

June 2, 2000Mahoning County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 2, 2000, 1:46 PM EDT for Mahoning County, Ohio. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 2, 2000, 1:46 PM EDT (17:46 UTC)
Expired
Jun 2, 2000, 2:45 PM EDT
In force
59 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Mahoning County, OH

What was reported inside it

TimeReportWhereRemark
Jun 2, 2:31 PM EDTHail 0.75Austintown, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 021747
SVRCLE
OHC099-021845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
146 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAHONING COUNTY IN OHIO...

* UNTIL 245 PM EDT

* AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF SEBRING...OR ABOUT 13
  MILES SOUTH OF RAVENNA...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SEBRING
  CANFIELD
  CAMPBELL
  BOARDMAN

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:50 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 2, 9:50 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
950 AM EDT THU JUN 2 2000

ONLY MINOR CHGS TO ZNS THIS MORNING AS CDFNT NOW INTO NWRN OH.  WL
BE REMOVING PRECIP FM FAR NWRN ZNS AS FNT SHOULD BE THRU NXT FEW
HRS.  ELSEWHERE WL CONT MENTION OF SHRA/TSRA WITH SVR PSBL SERN
ZNS.  MORNING SOUNDINGS INDICATING GD INSTABILITY BUT FAIRLY
UNIDIRECTIONAL WIND PROFILE.  CAPES THIS AFT NR 2000 J/KG BUT WITH
HIGH FREEZING LVLS STRAIGbHT LN WNDS SHOULD BE MAIN THREAT.  GIVEN
CURRENT TEMPS WL RAISE AFT HIGHS A TAD MOST AREAS.  THANKS ILN FOR
CALL.

.CLE...NONE.

KUBINA

In the hours before

Special weather statement, Jun 2, 10:55 AM EDT, 2 hours 51 minutes before
OHZ011>014-020>023-027>033-036>038-047-089-PAZ001>003-022000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND, OH
1055 AM EDT FRI JUN 2 2000

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH AND
EAST OF A LINE FROM FINDLAY TO CLEVELAND TO ERIE PENNSYLVANIA.

A COLD FRONT ACROSS NORTHWEST OHIO WILL MOVE SOUTHEAST ACROSS
NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON.  THE
ATMOSPHERE AHEAD OF THIS FRONT REMAINS VERY MOIST AND UNSTABLE.
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP WITH A
FEW OF THESE STORMS POSSIBLY BECOMING SEVERE.  THE MAIN SEVERE
THREAT TODAY SHOULD BE FROM STRONG WINDS AND DAMAGING HAIL.

IF THREATENING WEATHER DEVELOPS OR WARNINGS ARE ISSUED...PEOPLE
SHOULD BE PREPARED TO TAKE COVER IMMEDIATELY.

SKYWARN ACTIVATION COULD BE NEEDED DURING THE NEXT FEW HOURS.

KUBINA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:37 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga38 min
Jun 2, 12:40 PM EDTSevere Thunderstorm WarningCLEAshtabula65 min
Jun 2, 12:42 PM EDTSevere Thunderstorm WarningCLESummit48 min
Jun 2, 12:58 PM EDTSevere Thunderstorm WarningCLEAshland, Wayne47 min
Jun 2, 1:19 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow56 min
Jun 2, 1:36 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes54 min
Jun 2, 1:45 PM EDTSevere Thunderstorm WarningCLEStark60 min
Jun 2, 1:50 PM EDTSevere Thunderstorm WarningCLEPortage25 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.